Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 21, 2011, 4:18 AM EDT. It took effect at May 21, 2011, 11:27 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 4:18 AM EDT (08:18 UTC)
- In effect from
- May 21, 2011, 11:27 PM EDT
- Expired
- May 22, 2011, 6:16 PM EDT
- In force
- 19 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
509 WHUS71 KBOX 210818 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT SAT MAY 21 2011 ANZ250-211630- /O.NEW.KBOX.SC.Y.0072.110521T2200Z-110522T0700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 418 AM EDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
085 WHUS71 KBOX 211615 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1215 PM EDT SAT MAY 21 2011 ANZ250-220015- /O.CON.KBOX.SC.Y.0072.110521T2200Z-110522T0700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1215 PM EDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
994 WHUS71 KBOX 212010 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT SAT MAY 21 2011 ANZ250-220415- /O.EXT.KBOX.SC.Y.0072.110522T0600Z-110522T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 410 PM EDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH A FEW GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
879 WHUS71 KBOX 220327 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1127 PM EDT SAT MAY 21 2011 ANZ250-221130- /O.EXT.KBOX.SC.Y.0072.110522T0327Z-110522T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1127 PM EDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH A FEW GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
511 WHUS71 KBOX 220802 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 402 AM EDT SUN MAY 22 2011 ANZ254-221615- /O.EXB.KBOX.SC.Y.0072.000000T0000Z-110522T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 402 AM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-221300- /O.EXA.KBOX.SC.Y.0072.000000T0000Z-110522T1300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 402 AM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-221615- /O.EXT.KBOX.SC.Y.0072.000000T0000Z-110522T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 402 AM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
943 WHUS71 KBOX 221250 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 850 AM EDT SUN MAY 22 2011 ANZ251-221800- /O.EXT.KBOX.SC.Y.0072.000000T0000Z-110522T1800Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 850 AM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-221800- /O.CON.KBOX.SC.Y.0072.000000T0000Z-110522T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 850 AM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
441 WHUS71 KBOX 221753 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 153 PM EDT SUN MAY 22 2011 ANZ250-251-222000- /O.EXT.KBOX.SC.Y.0072.000000T0000Z-110522T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 153 PM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND SEAS...EAST WINDS 5 TO 10 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-222300- /O.EXT.KBOX.SC.Y.0072.000000T0000Z-110522T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 153 PM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND SEAS...EAST WINDS AROUND 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
113 WHUS71 KBOX 222000 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT SUN MAY 22 2011 ANZ250-251-222100- /O.EXP.KBOX.SC.Y.0072.000000T0000Z-110522T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 400 PM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. SEAS HAVE SUBSIDED BELOW 5 FEET ACROSS A LARGE PORTION OF MASSACHUSETTS AND IPSWICH BAYS...AS WELL AS THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY. $$ ANZ254-222300- /O.CON.KBOX.SC.Y.0072.000000T0000Z-110522T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 400 PM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS AROUND 10 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
582 WHUS71 KBOX 222216 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 616 PM EDT SUN MAY 22 2011 ANZ254-222330- /O.CAN.KBOX.SC.Y.0072.000000T0000Z-110522T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 616 PM EDT SUN MAY 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED BELOW 5 FEET ACROSS THE EASTERN COASTAL WATERS. $$ SIPPRELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 21, 4:10 AM EDT, 8 minutes earlier.
Area forecast discussion, May 21, 4:10 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT SAT MAY 21 2011
.SYNOPSIS...
WHILE MUCH OF TODAY WILL BE DRY...A FEW SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS THE
INTERIOR. A BACKDOOR COLD FRONT WILL RESULT IN DRY BUT COOLER
WEATHER ALONG THE COASTAL PLAIN ON SUNDAY. A WARM FRONT WILL MOVE
THROUGH THE REGION SUNDAY NIGHT-MONDAY WITH SOME SCATTERED RAIN
SHOWERS. THIS WILL SET THE STAGE FOR MUCH MILDER WEATHER NEXT
WEEK...ESPECIALLY ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CENTER OF UPPER LEVEL LOW PASSING S OF NEW ENGLAND EARLY THIS
MORNING AS SEEN ON WATER VAPOR SATELLITE LOOP. SURFACE REFLECTION
ALSO PASSING WELL S OF THE REGION WITH DRY SLOT ACROSS THE REGION AT
07Z. LIGHT/VARIABLE OR CALM WINDS CONTINUE SO...WITH LOTS OF TRAPPED
LOW LEVEL MOISTURE AND STAGNANT AIRMASS...WIDESPREAD VSBYS AOB 1/4SM
REMAIN ACROSS E MA/RI/NE CT WITH PATCHY VSBYS 1/4-1/2SM ACROSS THE
MID AND LOWER CT VALLEY.
WILL CONTINUE THE DENSE FOG ADVISORY THROUGH 9 AM...AS IT WILL TAKE
SOME TIME TO BREAK UP THE LOW MOISTURE LAYER. ONCE THIS
HAPPENS...WILL SEE A BRIEF PERIOD OF SUNSHINE THEN CLOUDS WILL
BUBBLE UP AGAIN WITH LEFTOVER CYCLONIC FLOW ESPECIALLY ACROSS
CENTRAL AND EASTERN AREAS. BEST CHANCE FOR SOMEWHAT EXTENDED PERIOD
OF SUN WILL BE WELL INLAND...WHERE MILDEST TEMPS ARE FORECAST.
HOWEVER...WITH MORE HEATING COMES A BETTER CHANCE OF SCATTERED
AFTERNOON SHOWERS/ISOLD TSTMS TO DEVELOP. SOME ISOLD SHOWERS MAY
EVEN MAKE IT TO THE COAST LATE IN THE DAY.
EXPECT DAYTIME HIGHS TO RANGE FROM THE UPPER 50S-MID 60S ALONG THE
SHORE TO THE MID 70S ACROSS THE CT VALLEY.
BACK DOOR COLD FRONT WILL APPROACH OUT OF NORTHERN NEW ENGLAND LATER
THIS AFTERNOON...WHICH MAY ENHANCE PRECIP ACROSS S NH/N MA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...EXPECT SHOWER/TSTM ACTIVITY TO QUICKLY DISSIPATE AFTER
SUNSET. BACK DOOR COLD FRONT WILL ALSO PUSH OFF THE COAST. WILL SEE
A NE WIND SURGE WORK INTO E COASTAL AREAS MAINLY FROM CAPE ANN DOWN
TO NEAR BOSTON EARLY TONIGHT. MAY SEE GUSTS UP TO 20-25 MPH FOR
SEVERAL HOURS ALONG THE COAST. WITH THE WINDS SHIFTING TO NE...
THOUGH...WILL LIKELY SEE LOW CLOUDS WORK BACK IN OFF THE OCEAN. NOT
EXPECTING AS MUCH FOG...THOUGH MAY SEE SOME PATCHY FOG ALONG THE SE
MA/RI COAST EARLY. WILL BE CHILLY AGAIN WITH THE ONSHORE FLOW.
OVERNIGHT LOWS WILL BE MAINLY IN THE UPPER 40S TO LOWER 50S...EXCEPT
THE MID 50S ACROSS THE CT VALLEY.
SUNDAY...AS HIGH PRES RIDGE BUILDS ACROSS THE REGION THEN OFF THE
COAST...EXPECT A DRY BUT COOL DAY. WITH A CONTINUED E-NE FLOW OFF
THE COOL ATLANTIC...TEMPS WILL AGAIN REMAIN BELOW SEASONAL NORMS
ESPECIALLY ACROSS E MA/RI. EXPECT HIGHS TO RUN UP TO 10 DEGREES
BELOW NORMAL ACROSS EASTERN AREAS. CLOUDS WILL ALSO LINGER THROUGH A
GOOD PORTION OF THE DAY. MAY ALSO SEE WIDELY SCATTERED SHOWERS
APPROACH THE EAST SLOPES OF THE BERKSHIRES AND SW NH LATE IN THE DAY
AS A WARM FRONT APPROACHES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...
* UNSEASONABLY WARM WEATHER EXPECTED ON TUE
* SCT SHOWERS/THUNDERSTORMS POSSIBLE AT TIMES ESPECIALLY
MID TO LATE NEXT WEEK
DETAILS...
SUNDAY NIGHT AND MONDAY...
A WARM FRONT WILL LIFT NORTHWARD ACROSS THE REGION. THE BEST
FOCUS/FORCING FOR PRECIPITATION WITH THIS FRONT WILL BE ACROSS
NORTHERN NEW ENGLAND. HOWEVER...SCATTERED SHOWERS WILL PROBABLY
OCCUR ACROSS OUR REGION MAINLY LATE SUNDAY NIGHT INTO EARLY MONDAY
AS A RESULT OF THE WARM AIR ADVECTION PATTERN. WILL RUN WITH THE
HIGHEST POPS IN OUR NORTHWEST ZONES CLOSER TO THE BETTER DYNAMICS.
MUCH OF THE DAY MONDAY WILL LIKELY BE RAIN FREE WITH THE MAIN
AFFECTING BEING CONSIDERABLE CLOUDINESS AS WARMER MID LEVEL AIR
WORKS INTO THE REGION.
LOWS SUNDAY NIGHT SHOULD MAINLY BE IN THE UPPER 40S AND LOWER 50S.
HIGH TEMPERATURES ON MONDAY ARE QUITE TRICKY AND WILL DEPEND ON THE
EXTEND OF THE CLOUD COVER AND WIND TRAJECTORIES. THINK THERE WILL
BE AN ABUNDANCE OF CLOUDS FOR MUCH OF THE DAY AT THIS POINT...SO
WENT A FEW DEGREES LOWER THEN THE GFS GUIDANCE. FOR NOW WILL GO
WITH HIGHS WELL UP INTO THE 60S...TO LOWER 70S ACROSS MUCH OF THE
REGION WITH THE WARMEST READINGS ACROSS OUR FAR WESTERN ZONES.
MONDAY NIGHT...
LOW LEVEL JET AND WARM AIR ADVECTION PATTERN MAY YIELD SOME
SCATTERED SHOWERS AND THUNDERSTORMS. LOWS MONDAY NIGHT SHOULD ONLY
FALL INTO THE UPPER 50S AND LOWER 60S.
TUESDAY...
A WEST TO SOUTHWEST FLOW OF AIR AT THE SURFACE AND ALOFT WILL
FINALLY RESULT IN A WARM DAY WITH ABOVE NORMAL TEMPERATURES. ANY
LEFTOVER SCATTERED SHOWER OR THUNDERSTORM ACTIVITY WILL PROBABLY
EXIT THE REGION EARLY IN THE MORNING. OTHERWISE...PARTLY SUNNY
SKIES AND WARMING MID LEVEL TEMPERATURES SHOULD ALLOW FOR HIGHS TO
REACH INTO THE 80 TO 85 DEGREE RANGE ACROSS MUCH OF THE REGION AWAY
FROM THE MARINE INFLUENCE OF THE SOUTH COAST/CAPE/ISLANDS. MUCH OF
THE DAY WILL BE DRY...BUT ENOUGH INSTABILITY MAY BE AVAILABLE FOR A
FEW SHOWERS/THUNDERSTORMS TO DEVELOP IN THE AFTERNOON/EVENING.
WEDNESDAY THROUGH FRIDAY...
LOW CONFIDENCE FORECAST OVER THIS TIME IN REGARDS TO HIGH
TEMPERATURES AND TIMING PRECIPITATION CHANCES. SOUTHWEST FLOW ALOFT
WILL CONTINUE OVER THIS TIME ALONG WITH RATHER WARM MID LEVEL
TEMPERATURES. HOWEVER...THE MODELS DISAGREE CONSIDERABLY ON THE
LOCATIONS OF A SURFACE/BACK DOOR COLD FRONT. WILL TEMPER HIGHS DOWN
A BIT OVER THIS TIME FROM THE EXPECTED READINGS ON
TUESDAY...ESPECIALLY ON THE COAST WITH THE POTENTIAL OR SOME ONSHORE
FLOW. ALSO...WILL INCLUDE CHANCES OF SHOWERS AND THUNDERSTORMS OVER
THIS TIME. WHILE MUCH OF THE TIME WILL BE RAIN FREE...A BOUNDARY IN
THE VICINITY WITH SOUTHWEST FLOW ALOFT WILL YIELD THE POTENTIAL FOR
SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES. TIMING THE BEST
CHANCES FOR SHOWER/THUNDERSTORM ACTIVITY IS NEARLY IMPOSSIBLE AT
THIS POINT.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 12Z...HIGH CONFIDENCE. ACROSS EASTERN MA/RI...EXPECT
IFR-LIFR CIGS/VSBYS WITH VSBYS MAINLY AOB 1/4SM. ELSEWHERE...VFR
CONDITIONS EARLY...LOWERING TO MVFR-IFR CIGS/VSBYS EXCEPT LOCALLY
LIFR AT KORH AND PORTIONS OF THE CT VALLEY. LIGHT WINDS EXPECTED
THROUGH THE PERIOD. WIND DIRECTION MAY BE VARIABLE WITH NO
SIGNIFICANT STEERING PATTERN.
TODAY...MEDIUM TO HIGH CONFIDENCE. IFR CONDITIONS IN LOW CLOUDS AND
FOG PATCHES DURING THE MORNING SHOULD IMPROVE TO MAINLY VFR BY LATE
MORNING OR EARLY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED INLAND MAINLY DURING THE AFTERNOON AND EARLY EVENING WITH
LOCAL MVFR-IFR CIGS/VSBYS.
TONIGHT...MEDIUM CONFIDENCE. EXPECT MVFR-IFR CIGS TO RETURN. ALSO
MAY SEE IFR-LIFR VSBYS MAINLY ACROSS RI/SE MA EARLY...THEN SHOULD
IMPROVE TO MVFR-VFR AFTER 06Z AS COLD FRONT PASSES.
SUNDAY...MEDIUM CONFIDENCE. MAINLY VFR CONDITIONS THROUGH MOST OF
THE DAY. MAY SEE MVFR VSBYS EARLY ALONG S COAST...THEN LOCAL MVFR
CIGS/VSBYS IN SCT SHOWERS AFTER 18Z ACROSS E SLOPES OF THE
BERKSHIRES INTO SW NH.
KBOS TERMINAL...HIGH CONFIDENCE TODAY...THEN MEDIUM CONFIDENCE
TONIGHT. EXPECT LIFR CONDITIONS WITH LIGHT WINDS THROUGH 14Z-15Z...
THEN IMPROVING TO MVFR CIGS/VFR VSBYS. TONIGHT...LOW CLOUDS WORK
BACK INTO THE TERMINAL WITH IFR CIGS RETURNING. MAY ALSO PERIOD OF
MVFR-IFR VSBYS. NE WINDS MAY GUST UP TO 20-25 KT FOR A TIME AS BACK
DOOR FRONT MOVES THROUGH.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
MEDIUM CONFIDENCE IN TAFS WITH HIGHLY VARIABLE CONDITIONS. MVFR TO
IFR CONDITIONS MOST LIKELY DURING THE OVERNIGHT AND EARLY MORNING
HOURS IN AREAS OF LOW CLOUDS AND FOG PATCHES. VFR CONDITIONS WILL
LIKELY BE MOST DOMINANT DURING THE LATE MORNING INTO THE AFTERNOON
HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT THE
TERMINALS AT TIMES.
&&
.MARINE...
TODAY...EXPECT WEAK GRADIENT FOR MOST OF THE DAY...SO WINDS AND SEAS
WILL REMAIN BELOW SMALL CRAFT LEVELS. HOWEVER...WITH APPROACH OF
BACK DOOR COLD FRONT FROM THE N...WINDS WILL START TO SHIFT TO NE
ACROSS THE WATERS E OF CAPE ANN THIS AFTERNOON. EXPECT AREAS OF
FOG...LOCALLY DENSE...TO REDUCE VISIBILITIES THROUGH AT LEAST MID
MORNING. VSBY SHOULD IMPROVE BY LATE MORNING OR EARLY AFTERNOON WITH
HEATING...AND MORE SO IN WAKE OF BACKDOOR COLD FRONT LATE IN THE DAY.
TONIGHT...AS THE BACK DOOR FRONT PUSHES S...EXPECT BRIEF SURGE OF NE
WINDS ON THE EASTERN OUTER WATERS...MAINLY FROM CAPE ANN TO N OF
BOSTON HARBOR. WILL POST SMALL CRAFT FOR ANZ250 FOR A PORTION OF THE
NIGHT FOR GUSTS TO 25 KT AND SEAS APPROACHING REACH 5 FT. WINDS
AND SEAS ON THE REMAINING WATERS SHOULD REMAIN BELOW SMALL CRAFT.
SUNDAY...AS RIDGE BUILDS DOWN THE COAST...EXPECT E-NE WINDS BELOW
SMALL CRAFT CRITERIA ALONG WITH SUB SMALL CRAFT SEAS.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
RELATIVELY WEAK GRADIENT SHOULD KEEP WINDS BELOW SCA THRESHOLDS MOST
OF THE TIME...BUT A FEW BRIEF PERIODS OF NEAR 25 KNOT WIND GUSTS
WILL BE POSSIBLE. AS FOR SEAS...MARGINAL 5 FOOT SEAS WILL FLIRT WITH
THE SOUTHERN OUTER-WATERS AT TIMES WHICH MAY REQUIRE SCA. WE DID
UNDERCUT WNA GUIDANCE THOUGH WITH THE EXPECTED INVERSION OVER THE
RELATIVELY COLD OCEAN. AREAS OF FOG AND PERHAPS SOME CONVECTION
WILL PROBABLY BE THE BIGGEST CONCERN FOR MARINERS OVER THIS TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR CTZ004.
MA...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MAZ006-007-
013>024.
NH...NONE.
RI...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR RIZ001>008.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR ANZ250.
&&
SYNOPSIS...EVT/FRANK
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...EVT/FRANK
MARINE...EVT/FRANKHazardous weather outlook, May 21, 4:08 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 408 AM EDT SAT MAY 21 2011 CTZ002-003-MAZ002>005-008>012-026-NHZ011-012-015-220815- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 408 AM EDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE INTERIOR MAY RESULT IN LOCALLY HEAVY RAINFALL AND PERHAPS SOME VERY LOCALIZED NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ004-MAZ006-007-013>024-RIZ001>008-220815- WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 408 AM EDT SAT MAY 21 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE INTERIOR MAY RESULT IN LOCALLY HEAVY RAINFALL AND PERHAPS SOME VERY LOCALIZED NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270>273-220815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO 60 NM OFFSHORE- OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE- OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM OFFSHORE- OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM OFFSHORE- 408 AM EDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG WILL AFFECT PARTS OF THE REGION THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:03 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 9 hr |
| May 21, 2:51 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 24 min |
| May 21, 3:04 PM EDT | Special Weather Statement | BOX | Hampshire | 56 min |
| May 21, 3:34 PM EDT | Special Weather Statement | BOX | Hampden | 56 min |
| May 21, 7:48 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 4 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.